Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 36, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 7, 2005, 3:26 AM CDT for Finney County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2005, 3:26 AM CDT (08:26 UTC)
- Expired
- May 7, 2005, 4:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Finney County, KS
The radar
The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 070827
SVRDDC
KSC055-070900-
/O.NEW.KDDC.SV.W.0036.050507T0826Z-050507T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
326 AM CDT SAT MAY 7 2005
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FINNEY COUNTY IN SOUTHWEST KANSAS.
* UNTIL 400 AM CDT
* AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PLYMELL...MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF WESTERN FINNEY COUNTY...
PLYMELL...
GARDEN CITY...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3808 10107 3777 10101 3778 10071 3806 10069
3806 10055 3824 10058 3823 10089
$$
GRZYWACZ2 follow-up statements
000
WWUS53 KDDC 070844
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
344 AM CDT SAT MAY 7 2005
KSC055-070900-
/O.CON.KDDC.SV.W.0036.000000T0000Z-050507T0900Z/
FINNEY KS-
344 AM CDT SAT MAY 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN FINNEY COUNTY
UNTIL 400 AM CDT...
AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GARDEN CITY...AND
MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF CENTRAL FINNEY COUNTY...
PLYMELL...
HOLCOMB...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3808 10107 3777 10101 3778 10071 3806 10069
3806 10055 3824 10058 3823 10089
$$
GRZYWACZ000
WWUS53 KDDC 070857
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
356 AM CDT SAT MAY 7 2005
KSC055-070906-
/O.EXP.KDDC.SV.W.0036.000000T0000Z-050507T0900Z/
FINNEY KS-
356 AM CDT SAT MAY 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FINNEY COUNTY WILL
EXPIRE AT 400 AM CDT...
AT 354 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM
THAT WAS LOCATED 14 MILES NORTHEAST OF GARDEN CITY...MOVING
NORTHEAST AT 45 MPH.
LAT...LON 3808 10107 3777 10101 3778 10071 3806 10069
3806 10055 3824 10058 3823 10089
$$
GRZYWACZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:12 AM CDT, 14 minutes earlier.
Area forecast discussion, May 7, 3:12 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 312 AM CDT SAT MAY 7 2005 .DISCUSSION... DAYS 1-2... THE 00Z RAOBS SHOWED A SHORTWAVE TROUGH BEGINNING TO EJECT NE ACROSS THE ROCKIES, WITH AN ASSOCIATED PACIFIC COLD FRONT SWEEPING EAST. SOME MID-LEVEL COOLING WILL OCCUR AS THE WAVE PASSES TO OUR NORTHWEST. BUT STRONG FORCING WILL BE ABSENT. THERE MAY BE ENOUGH CONVERGENCE ALONG THE DRYLINE TO GET AN ISOLATED STORM OR TWO. THE ETA CONTINUES TO SHOW AN AREA OF ELEVATED CONVECTION ACROSS SC KANSAS THIS AFTERNOON AND WE WILL ADD 30 PERCENT POPS FOR THIS SCENARIO. THIS WILL TEND TO HOLD MAXES DOWN IN THE 70S THERE, WITH UPPER 70S TO LOWER 80S ELSEWHERE. SUNDAY LOOKS DRY AND WARM AS THE DRYLINE PUSHES INTO THE EASTERN COUNTIES. THERE IS A SLIGHT CHANCE OF STORMS IN THE FAR SE PER GOING FCST. DAYS 3-7... THERE CONTINUES TO BE PRETTY GOOD AGREEMENT AMONG EXTENDED MODELS THAT ANOTHER UPPER LOW WILL BE ENTERING INTO THE WESTERN U.S. WITH FLOW TURNING SOUTHWESTERLY OVER AREA BY TUESDAY AFTERNOON. AHEAD OF THIS SYSTEM...A SHORTWAVE RIDGE WILL MOVE ACROSS AREA WITH WEAK SURFACE HIGH OVERHEAD. THIS SHOULD KEEP IT DRY MONDAY AND INTO AT LEAST TUESDAY AFTERNOON SO HAVE REMOVED POPS FOR MONDAY NIGHT. DOES NOT LOOK LIKE A HIGH PROBABILITY OF THUNDERSTORMS ON TUESDAY WITH UPPER LOW STILL JUST GETTING INTO THE GREAT BASIN AND LOW LEVEL FLOW JUST STARTING TO BRING BACK SOME GULF MOISTURE SO KEPT SLIGHT CHANCE POPS GOING TUESDAY AFTERNOON/EVENING. SOME DIFFERENCES WITH HANDLING OF SYSTEM STARTING WEDNESDAY. GFS DIGS UPPER LOW SOUTH AND BRINGS PLENTY OF PRECIPITATION TO CWA FOR LATE NEXT WEEK. ECMWF WEAKENS UPPER LOW AND MOVES IT INTO EASTERN MT TO WESTERN WY AS AN OPEN WAVE BY 12Z FRI. THIS WOULD LIKELY KEEP BEST PRECIP NORTH...BUT WITH STATIONARY BOUNDARY POSSIBLY BEING LOCATED FROM NE-SW KS CANNOT RULE OUT PRECIP ALONG IT...SO HAVE KEPT IN SOME CHANCE POPS SINCE BOTH SCENARIOS WOULD LIKELY GIVE US AT LEAST SCATTERED THUNDERSTORMS. TEMPERATURES EXPECTED TO BE AT OR ABOVE NORMAL AT LEAST THROUGH WEDNESDAY WITH A GRADUAL COOL DOWN FOR LATER IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 58 83 48 / 20 20 0 0 GCK 82 48 82 47 / 0 0 0 0 EHA 82 46 79 46 / 0 0 0 0 LBL 82 51 82 47 / 0 0 0 0 HYS 80 60 84 49 / 20 20 0 0 P28 78 63 85 52 / 30 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. FINCH/GRZYWACZ
Hazardous weather outlook, May 6, 4:10 AM CDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 410 AM CDT FRI MAY 6 2005 KSZ030-031-044>046-063>066-076>081-086>090-071000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRAY-HASKELL- HODGEMAN-KIOWA-LANE-MEADE-NESS-PAWNEE-PRATT-RUSH-SEWARD-STAFFORD- TREGO- 410 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. THE BEST CHANCE IS ALONG AND EAST OF A LINE FROM DODGE CITY TO WAKEENEY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KSZ043-061-062-074-075-084-085-071000- GRANT-HAMILTON-KEARNY-MORTON-SCOTT-STANTON-STEVENS- 410 AM CDT (310 AM MDT) FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS MAY MOVE INTO FAR SOUTHWEST KANSAS AFTER 7 PM. THESE STORMS COULD BE SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS WILL PROBABLY NOT BE NEEDED THROUGH TONIGHT. FINCH
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.